Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Karen*

Enlarged Pores From Accutane?

Recommended Posts

I am almost 3 months into my Accutane treatment, and in general my acne has improved (though I still get the occasional pimple and get break outs when I'm on my period), however I noticed that the texture of my skin is just terrible these days. My skin around the acne used to be very soft and smooth, and the pores on my nose were bigger than average, but not as huge as they are now. Overall, the condition of my skin has worsened and it looks like the pores all over my face have enlarged. My skin is acne-free now, but it's looking really rough. Is this normal? I hear Accutane is supposed to shrink pores, not make them bigger. :c

Share this post


Link to post
Share on other sites

I am experiencing something similar with my treatment (80mg/day @ 6/8 months). Specifically, the pores on my nose are very large (mostly near the bridge) and the pores on my upper cheek are ~fairly large (but not out of this world). I too am more or less pimple free at this point but the large pores are a little unnerving. I would be curious to know if this is something that others, whom had eventual success, have also experienced OR if it is a sign of things to come. (FYI, I am male, 100kg, 25yrs old)

Share this post


Link to post
Share on other sites

I am almost 3 months into my Accutane treatment, and in general my acne has improved (though I still get the occasional pimple and get break outs when I'm on my period), however I noticed that the texture of my skin is just terrible these days. My skin around the acne used to be very soft and smooth, and the pores on my nose were bigger than average, but not as huge as they are now. Overall, the condition of my skin has worsened and it looks like the pores all over my face have enlarged. My skin is acne-free now, but it's looking really rough. Is this normal? I hear Accutane is supposed to shrink pores, not make them bigger. :c

It doesn't really shrink pores, but since it shrinks the sebaceous gland (which is part of pilosebaceous unit, which includes the pore + gland), it can make them look smaller.

However the "orange peel texture" you are describing appears to be a common side effect of both Accutane and Retin-A products. Not really sure why. Some people get it and some people don't. There's not a whole lot you can do about it once it happens.

Share this post


Link to post
Share on other sites

Oh yeah, forgot to mention my dosage and such in the OP - don't know if that matters, but I have been and will be on 40mg my whole course, and I am 20, 43kg female.

I am almost 3 months into my Accutane treatment, and in general my acne has improved (though I still get the occasional pimple and get break outs when I'm on my period), however I noticed that the texture of my skin is just terrible these days. My skin around the acne used to be very soft and smooth, and the pores on my nose were bigger than average, but not as huge as they are now. Overall, the condition of my skin has worsened and it looks like the pores all over my face have enlarged. My skin is acne-free now, but it's looking really rough. Is this normal? I hear Accutane is supposed to shrink pores, not make them bigger. :c

It doesn't really shrink pores, but since it shrinks the sebaceous gland (which is part of pilosebaceous unit, which includes the pore + gland), it can make them look smaller.

However the "orange peel texture" you are describing appears to be a common side effect of both Accutane and Retin-A products. Not really sure why. Some people get it and some people don't. There's not a whole lot you can do about it once it happens.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×